A general closed-form solution to a Timoshenko beam on elastic foundation under moving harmonic line load

Wei Li Luo, Yong Xia, Xiao Qing Zhou

Research output: Journal article publicationJournal articleAcademic researchpeer-review

4 Citations (Scopus)

Abstract

In this paper, a general closed-form solution for evaluating the dynamic behavior of a Timoshenko beam on elastic foundation under a moving harmonic line load is formulated in the frequency-wavenumber domain and in a moving coordinate system. It is found that the characteristic equation is quartic with real coefficients only, and its poles can be presented explicitly. This enables the substitution of these poles into Cauchy's residue theorem, leading to the general closed-form solution. The solution can be reduced to seven existing closed-form solutions to different sub-problems and a new closed-form solution to the subproblem of a Timoshenko beam on an elastic foundation subjected to a moving quasi-static line load. Two examples are included to verify the solution.

Original languageEnglish
Pages (from-to)387-397
Number of pages11
JournalStructural Engineering and Mechanics
Volume66
Issue number3
DOIs
Publication statusPublished - 10 May 2018

Keywords

  • Beam on elastic foundation
  • Cauchy's residue theorem
  • Closed-form solution
  • Moving load
  • Timoshenko beam

ASJC Scopus subject areas

  • Civil and Structural Engineering
  • Building and Construction
  • Mechanics of Materials
  • Mechanical Engineering

Cite this